Like "The side effects have been nauseau and diarrhea. I learned fast to eat first. A few times I took it, then breakfast or supper was delayed. Did not like the nauseau. I am not sure if I should blame the diarrhea totaly on the metformin. When they started me on it I was in the hospital on major antibiotics for a month. It took several months to get my system straightened out after my escape from there. While in the hospital last January they told me my A1c, I think it was around 8.6. Sorry I don't remember the exact number. In April it was down to 5.6. In October it was 5.3. Since August morning fasting BG has been usually in the 80's to 100. Between February and August it ran 100 to 115. There still have been a few mornings it has been up to 110. Two hours after meals usually it is 80 to 120, with some readings up to 140. I've messed up on the carbs big time a few times and it has been up in the 180's 1 to 2 hours after eating."